| Model Number |
ADM04025013P |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/12/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician was attempting to use inpact admiral paclitaxel eluting balloon catheter during procedure to treat a plaque lesion in the mid superficial femoral artery (sfa) to popliteal artery.The vessel diameter and lesion length are 4mm and 250mm respectively.A n on-medtronic inflation device was used.There was no damage noted to packaging.There was no issue noted when removing the device from hoop/tray.The device was prepped per ifu with no issues identified.It was reported that during balloon inflation, balloon burst , leak or rupture occurred.Balloon inflation difficulty was noted during balloon inflation.Another balloon was used to complete the procedure.There was no patient injury.
Additional Manufacturer Narrative
Additional information: the right artery was treated.The vessel was reported to be not tortuous, calcified, and treated with atherectomy prior to deb angio plasty.Focal segmental disease noted.Occlusion of the popliteal artery just below the level of the knee noted.No damage noted to the balloon during prep.The device did not pass through a previously-deployed stent and no resistance was felt during advancement.Balloon burst occurred at 2 atm.The physician assumes it was a pinhole burst, but it is unknown the type of burst that occurred.All components of the device were retrieved.The balloon did not fragment.The device was safely removed from the patient.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.